Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 24, 2005, 11:46 PM MDT for Fergus County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 11:46 PM MDT (05:46 UTC)
- Expired
- Jun 25, 2005, 12:30 AM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Great Falls radar (KTFX), 151 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 250547 SVRTFX MTC027-250630- /O.NEW.KTFX.SV.W.0041.050625T0546Z-050625T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1146 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FERGUS COUNTY IN CENTRAL MONTANA THIS INCLUDES THE CITY OF LEWISTOWN * UNTIL 1230 AM MDT * AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HANOVER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LEWISTOWN AT 1150 PM MDT 16 MILES NORTHWEST OF HEATH BY 1150 PM MDT NEAR BROOKS BY MIDNIGHT MDT NEAR HILGER BY 1210 AM MDT NEAR MOULTON BY 1220 AM MDT 6 MILES SOUTHEAST OF CHRISTINA BY 1225 AM MDT THIS INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 1 AND 26. THIS INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 72 AND 101. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4715 10966 4694 10960 4703 10903 4746 10922 $$ HOENISCH
1 follow-up statement
000 WWUS55 KTFX 250611 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1210 AM MDT SAT JUN 25 2005 MTC027-250630- /O.CON.KTFX.SV.W.0041.000000T0000Z-050625T0630Z/ FERGUS MT- 1210 AM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM MDT FOR CENTRAL FERGUS COUNTY... AT 1203 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR BROOKS...OR ABOUT 9 MILES NORTH OF LEWISTOWN...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR BROOKS BY MIDNIGHT MDT NEAR HILGER BY 1215 AM MDT THIS INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 9 AND 28. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WINDS HAVE BEEN REPORTED AT EDDYS CORNER WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4725 10945 4708 10940 4710 10905 4741 10912 $$ HOENISCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:55 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 24, 10:55 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT FRI JUN 24 2005 UPDATED AVIATION SECTION .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS POPPED UP OVER FAR SOUTHWEST MONTANA THIS EVENING...BUT THE NORTH HAS REMAINED STABLE WITH NO CONVECTION. HAVE UPDATED POPS TO DROP MENTION OF SHOWERS OVER MUCH OF THE CWA...BUT WILL KEEP ISOLATED POPS GOING IN THE SOUTHWEST OVERNIGHT. NO OTHER CHANGES TO THE FORECAST ARE NEEDED. MPJ && .PREV DISCUSSION... (ISSUED 630 PM MDT FRI JUN 24 2005) DISCUSSION... TONIGHT THROUGH SUNDAY...RATHER COMPLEX PATTERN THIS AFTERNOON. SATELLITE IMAGERY INDICATING AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN CANADA AT THIS TIME. THIS FEATURE MOVING THROUGH AN AREA NOT TOO TERRIBLY UNSTABLE BUT AN ISOLATED THUNDERSTORM IS NOT OUT OF THE REALM OF POSSIBILITIES THIS EVENING. THE AIRMASS IS MORE UNSTABLE OVER SOUTHERN MONTANA AS MOISTURE FROM ARIZONA AND UTAH IS BEING ADVECTED NORTH BY AN UPPER DISTURBANCE OVER THE SOUTHWEST UNITED STATES. THUNDERSTORMS HAVE BEEN FIRING OVER NORTHERN WYOMING AND SHOULD CROSS INTO SOUTHERN MONTANA SOON. SOME OF THESE STORMS COULD BECOME SEVERE. SOUTHWEST FLOW ALOFT INCREASES OVER THE AREA SATURDAY AS AN UPPER TROF STRENGTHENS OVER THE WEST COAST. MORE ENERGY WILL MOVE UP INTO THE AREA SATURDAY AND SATURDAY NIGHT INCREASING THE CHANCES FOR THUNDERSTORM ACTIVITY. A SURFACE COLD FRONT MOVES ACROSS THE AREA SUNDAY BRINGING COOLER AIR AND AGAIN THE POSSIBILITY OF THUNDERSTORMS. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES SATURDAY BEFORE DROPPING BACK ON SUNDAY. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...TROUGH DROPS INTO THE PACIFIC NORTHWEST SUNDAY NIGHT WITH A HINT AT A FRONT DEVELOPING OVER NORTH CENTRAL MONTANA. THIS WOULD SUGGEST A POTENTIAL FOR CONVECTION TO SUSTAIN ITSELF OVERNIGHT ACROSS MY NORTHERN ZONES SO HAVE OPTED TO INCREASE POPS A BIT. BY MONDAY THE TROUGH DROPS INTO THE NORTHERN ROCKIES FOR GOOD POP CHANCES OVER THE ROCKY MTN FRONT. POSITION OF SURFACE LOW HAS ME CONCERNED THAT DOWNSLOPE WILL WIN OUT OVER THE PLAINS SO KEPT POPS LOW EXCEPT ALONG THE HI LINE WHERE SURFACE BOUNDARY SHOULD HELP FOCUS CONVECTION. TROUGH THEN PASSES THROUGH NORTHERN CWA MONDAY NIGHT FOR CONTINUED GOOD CHANCE TSTORMS HI LINE AND SOUTHWEST BUT DOWNSLOPE OVER PLAINS. BEHIND THE SYSTEM WE WILL SEE COOLER TEMPERATURES THROUGHOUT THE CWA AND DRIER WEATHER OVER ALL BUT THE HIGHER MOUNTAINS TUESDAY. A BIT WARMER WEDNESDAY AS RIDGE BUILDS IN. DITTMANN THURSDAY THROUGH FRIDAY...INCONSISTENCIES IN MODELS DURING THIS PERIOD. ONCE AGAIN...HEDGED TOWARD GFS SOLUTION AS THAT MODEL SHOWS BETTER RUN TO RUN CONSISTENCY. FLAT UPPER LEVEL RIDGE OVER CWA THURSDAY...AXIS BEGINS TO MOVE EAST THURSDAY NIGHT. MOISTURE IN BACKING FLOW ALOFT RESULTS IN SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN CONTINENTAL DIVIDE. TEMPERATURES WARM TO A LITTLE ABOVE SEASONAL NORMALS. EK && .AVIATION... UPDATED 0455Z WESTERLY FLOW ALOFT WILL PERSIST OVER THE REGION OVERNIGHT AS AN UPPER TROUGH DIGS OVER THE PACIFIC NORTHWEST. SHOWER AND THUNDERSTORM ACTIVITY HAS ALL BUT ENDED EXCEPT NEAR THE LEWISTOWN AREA...AND THAT SHOULD END BY 09Z. EXCEPT FOR VERY ISOLATED MVFR CONDITIONS THROUGH 09Z...VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT AND SATURDAY MORNING. FLOW ALOFT WILL SHIFT MORE TO THE SOUTHWEST SATURDAY AS THE TROUGH MOVES FURTHER INLAND AND WILL SEE ANOTHER CHANCE OF THUNDERSTORMS OVER THE CWA FROM ABOUT 18Z AND BEYOND WITH HIGHEST CHANCES FOR STRONG STORMS WITH WINDS AND HAIL OVER THE EASTERN HALF OF THE CWA. AFTER 18Z SATURDAY EXPECT VFR CONDITIONS WITH SCATTERED MVFR AROUND THUNDERSTORMS. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 52 82 52 72 / 10 30 30 30 CTB 48 77 46 69 / 0 20 30 30 HLN 52 82 55 74 / 10 30 30 30 BZN 46 81 48 73 / 30 30 30 40 WEY 50 72 38 66 / 30 30 30 30 DLN 45 81 48 72 / 20 30 30 30 HVR 52 83 54 75 / 0 20 30 30 LWT 49 80 51 72 / 10 30 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MPJ LONG TERM....DITTMANN/KURDY AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 24, 5:15 AM MDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MDT FRI JUN 24 2005 MTZ008>015-044>055-251105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 515 AM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. SOME OF THESE THUNDERSTORMS COULD PRODUCE HAIL AND STRONG WINDS. THE MOST LIKELY AREA FOR THE STRONGER STORMS TO DEVELOP IS FROM HELENA AND BOZEMAN IN THE SOUTH TO GREAT FALLS AND LEWISTOWN IN THE NORTH. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY DURING THE AFTERNOON AND EVENING HOURS. THE THREAT FOR THE STRONGEST STORMS RANGES FROM BEAVERHEAD COUNTY NORTH TO HELENA...GREAT FALLS AND LEWISTOWN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:58 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 47 min |
| Jun 25, 1:18 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 42 min |
| Jun 25, 1:44 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 41 min |
| Jun 25, 1:52 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 56 min |
| Jun 25, 2:11 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 34 min |
| Jun 25, 2:15 PM MDT | Tornado Warning | TFX | Fergus | 30 min |
| Jun 25, 2:17 PM MDT | Tornado Warning | TFX | Fergus | 18 min |
| Jun 25, 3:16 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 59 min |
| Jun 25, 3:34 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead | 41 min |
| Jun 25, 3:43 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson | 47 min |
| Jun 25, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 41 min |
| Jun 25, 4:26 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 64 min |
| Jun 25, 4:52 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 53 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.